Michigan, 2008Heavy Rain in Michigan, April 1, 2008
April 1, 2008 · NWS GRR · 1 event in 1 county or zone
A fairly short duration heavy rain event came to an end during the early morning hours of April first. There were numerous reports of twenty four hour rainfall totals ranging from an inch to a little over two inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fairly short duration heavy rain event came to an end during the early morning hours of April first. There were numerous reports of twenty four hour rainfall totals ranging from an inch to a little over two inches. The heavy rain did not result in any injuries or fatalities, but there were reports that several basements were flooded in Breckenridge.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Mar 31, 9:15 PM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Mar 31, 9:15 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1015 PM EDT MON MAR 31 2008
LATEST UPDATE...SHORT TERM...
.SYNOPSIS...(420 PM EDT MON MAR 31 2008)
A DEEPENING LOW PRESSURE SYSTEM IN SOUTHERN IOWA WILL MOVE NORTHEAST
TO NORTHERN LAKE HURON BY MID MORNING TUESDAY. THAT WILL CONTINUE
THE RAIN AND OCCASIONAL THUNDERSTORMS ACROSS THE AREA INTO THE EARLY
MORNING HOURS OF TUESDAY. SOME MINOR FLOODING IS EXPECTED NEAR AND
NORTH OF INTERSTATE 96 DUE TO RAINFALL THAT WILL BE HEAVY AT TIMES
EARLY TONIGHT. ONCE THE COLD FRONT COMES THROUGH JUST AFTER MIDNIGHT
WINDS WILL GUST TO NEAR 45 MPH AT TIMES INTO TUESDAY AFTERNOON. THE
RAINS SHOWERS WILL CHANGE TO SNOW SHOWERS BY NOON. SKIES WILL CLEAR
TUESDAY NIGHT AND PLEASANT WEATHER WILL RETURN FOR WEDNESDAY.
&&
.SHORT TERM...(1015 PM EDT MON MAR 31 2008)
(TONIGHT THROUGH WEDNESDAY NIGHT)
NO HEADLINE CHANGES ARE PLANNED THIS EVENING. THE FCST FOR THE
OVERNIGHT PERIOD APPEARS TO BE IN VERY GOOD SHAPE. RGNL RADAR TRENDS
INDICATE THE MOST SUBSTANTIAL RAINFALL OVERNIGHT WILL PASS NORTH AND
ALSO SOUTH OF OUR CWFA. THERE IS STILL A LULL IN ACTIVITY OVER OUR
CWFA. HOWEVER SOME SHOWERS ARE DEVELOPING IN NE IL AND OVER WESTERN
LAKE MI. I WOULD EXPECT MORE RAIN AND A FEW STORMS TO REDEVELOP IN
OUR CWFA LATE TONIGHT AS THE COLD FRONT APPROACHES.
OUR FAR NORTH AND NW CWFA IS STILL FAVORED FOR THE MOST RAIN
OVERNIGHT. SVR WX IS NOT ANTICIPATED GIVEN FRONTAL TIMING AND LACK
OF SFC BASED INSTABILITY. HOWEVER A FEW GUSTY SHOWERS AND STORMS
CANNOT BE RULED OUT GIVEN THE STRENGTH OF LOW LEVEL WIND FIELDS
INCREASING TO 50 KTS AT ONLY 2 KFT AGL BY 06Z. THE REMAINDER OF OUR
PREVIOUS SHORT TERM FCST DISCUSSION FOLLOWS...
ONCE THE FRONT COMES THROUGH 50 KNOTS COMES AS CLOSE TO THE GROUND
AS 2000 FT...SO THAT SHOULD BE CLOSE ENOUGH TO RESULT IN WIND GUSTS
TO NEAR 45 KNOTS AT GROUND LEVEL. MIXING HEIGHTS MIX DOWN 45 KNOTS
INTO MID AFTERNOON TUESDAY... WHICH IS WHY I PUT THE WIND ADVISORY
IN EFFECT UNTIL 5 PM.
EVEN THROUGH THE INVERSION HEIGHTS ARE BELOW 6000 FT TUESDAY IN THE
COLD AIR... THE SNOW GROWTH REGION IS IN THE CLOUDS MOST OF THE DAY.
THUS WE WILL SEE WRAP AROUND RAIN SHOWERS CHANGE QUICKLY TO SNOW
SHOWERS DURING THE MORNING. TEMPERATURES WILL STRUGGLE TO RISE AT
ALL DURING THE DAY TUESDAY. THUS WE WILL HAVE SNOW SHOWERS AND SNOW
FLURRIES INTO THE LATE AFTERNOON.
ONCE THE SYSTEM IS FAR ENOUGH EAST TUESDAY NIGHT HIGH PRESSURE MOVES
IN AND TURNS THE WIND ANTICYCLONIC. THAT WILL CLEAR THE SKIES AND
ALLOW TEMPERATURES TO FALL BETWEEN 15 DEGREES AND 25 DEGREES FROM
NORTH TO SOUTH TUESDAY NIGHT.
WEDNESDAY HIGH PRESSURE RULES OVER THE AREA SO BRIGHT MARCH SUNSHINE
SHOULD HAVE NOT TROUBLE GETTING AFTERNOON TEMPERATURES INTO THE MID
TO UPPER 40S.
&&
.LONG TERM...(345 AM EDT MON MAR 31 2008)
(THURSDAY THROUGH MONDAY)
GFS ENSEMBLES ARE VERY MUCH IN LINE WITH THE OPERATIONAL GFS AND
SLOW LOW PRESSURE PASSING THROUGH THE OHIO VALLEY MAY GENERATE SOME
RAIN ACROSS THE CWA. HIGHEST POPS WILL GO IN THE SOUTHERN CWA. A
NARROW WEDGE OF HIGH PRESSURE PAYS A VISIT BEHIND THE DEPARTING OHIO
VALLEY SYSTEM AND SHOULD KEEP SATURDAY DRY. THEN A COLD FRONT DROPS
SOUTH WITH A CLIPPER TYPE SYSTEM RIDING ALONG THE FRONT FOR SUNDAY.
THE MODELS DON/T SHOW MUCH MOISTURE WITH THE CLIPPER AND FRONT SO
POPS WILL BE KEPT TO A MINIMUM WITH IT. BACK TO DRY WX MONDAY.
&&
.AVIATION...(717 PM EDT MON MAR 31 2008)
THUNDERSTORM THREAT HAS DIMINISHED TO THE POINT WHERE THEY CAN BE
LEFT OUT OF THE TAFS...ALTHOUGH THERE STILL MAY BE SOME WIDELY
SCATTERED THUNDER UNTIL THE COLD FRONT COMES THROUGH LATER TONIGHT.
EXPECT MVFR CONDITIONS TONIGHT WITH A WIND SHIFT TO THE WEST
OVERNIGHT AND WINDS GUSTING TO 30 KNOTS LATER TONIGHT AND INTO
TUESDAY MORNING.
&&
.MARINE...(420 PM EDT MON MAR 31 2008)
GALE FORCE WINDS ARE EXPECTED BEHIND THE COLD FRONT TONIGHT AND
THOSE WINDS WILL CONTINUE INTO THE EARLY AFTERNOON HOURS OF TUESDAY
BEFORE DIMINISHING. THUS THE GALE WARNING HAS BEEN CONTINUED AS IS.
QUITE WEATHER RETURNS TO THE NEAR SHORE WATERS TUESDAY NIGHT AND
CONTINUES INTO WEDNESDAY NIGHT.
&&
.HYDROLOGY...(420 PM EDT MON MAR 31 2008)
REPORTS OF HEAVY RAINFALL HAVE ALREADY BEEN COVERED BY THE SHORT
TERM PORTION OF THE DISCUSSION... THE PRIMARY ISSUE TONIGHT WILL BE
TO SEE JUST HOW MUCH MORE RAINFALL OCCURS. THE FLOOD ADVISORY NORTH
OF INTERSTATE 96 (MORE OR LESS) WAS ALLOWED TO CONTINUE UNTIL 1745Z
TUESDAY. BEYOND THAT DRY WEATHER IS EXPECTED FOR AWHILE SO THAT
SHOULD ALLOW THE RIVERS TO SLOWLY COME BACK WITHIN THERE BANKS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY FOR THE ENTIRE CWA FROM 2 AM TO 5 PM EDT
TUESDAY.
LM...GALE WARNING IN EFFECT ST JOSEPH TO MANISTEE 11 PM TONIGHT
THROUGH 5 PM TUESDAY.
&&
SYNOPSIS: WDM
SHORT TERM: LAURENS/WDM
LONG TERM: 93
AVIATION: OSTUNO
MARINE: WDM
HYDROLOGY: WDM
Hazardous weather outlook, Mar 31, 6:45 PM EST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
745 PM EDT MON MAR 31 2008
MIZ037>040-043>046-050>052-056>059-064>067-071>074-010815-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
745 PM EDT MON MAR 31 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TONIGHT
OCCASIONAL SHOWERS WILL CONTINUE TO DEVELOP THROUGH LATE EVENING. A
SQUALL LINE WITH GUSTY WINDS WILL LIKELY PRECEDE THE COLD FRONT
AFTER MIDNIGHT. STORM MOVEMENT WILL BE NORTHEAST AT 45 MPH. ALTHOUGH
SEVERE WEATHER CANNOT BE COMPLETELY RULED OUT... THE PRIMARY THREAT
WILL BE LOCALLY HEAVY RAINFALL AND GUSTY WINDS UP TO 50 MPH. SMALL
HAIL IS ALSO POSSIBLE WITH SOME OF THE STRONGER STORMS.
ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTERS TO THREE QUARTERS OF AN
INCH ARE ANTICIPATED OVERNIGHT... WITH LOCALLY HIGHER AMOUNTS
POSSIBLE PARTICULARLY NORTH OF A LINE FROM MUSKEGON TO CLARE.
PONDING OF WATER ON ROADS AND RISES IN SMALL CREEKS AND STREAMS ARE
LIKELY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ELEVATED MAINSTREAM RIVER LEVELS CAN BE EXPECTED THROUGH THE WEEK
DUE TO THE RAINFALL THAT OCCURRED MONDAY AND MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE REQUIRED TONIGHT... BUT CHECK LATER
STATEMENTS.
LMZ844>849-010815-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
745 PM EDT MON MAR 31 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TONIGHT
AREAS OF FOG AND DRIZZLE MAY REDUCE VISIBILITIES TO A HALF MILE OR
LESS THROUGH THE LATE EVENING HOURS RIGHT ALONG THE LAKE MICHIGAN
SHORELINE AND OUT OVER THE WATER.
OCCASIONAL THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE TONIGHT.
STORM MOVEMENT WILL BE NORTHEAST AT 45 MPH. ALTHOUGH SEVERE WEATHER
CANNOT BE COMPLETELY RULED OUT...THE PRIMARY THREAT WILL BE LOCALLY
HEAVY RAINFALL AND GUSTY WINDS UP TO 50 MPH.
GALE FORCE SOUTHWEST WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE
EXPECTED TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
GALE FORCE NORTHWEST WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE
LIKELY TUESDAY BEFORE DIMINISHING ON TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE REQUIRED TONIGHT... BUT CHECK LATER
STATEMENTS.
LAURENS
Heavy Rain, Gratiot
- When
- April 1, 12:00 AM EST to 6:40 AM EST
- Where
- Gratiot County, 0.69 mi N of Breckenridge
- Reported by
- Public
- Coordinates
- 43.410, -84.480
Heavy rain occurred in Breckenridge, resulting in water covering many fields. Several homes had standing water in their yards and there were several reports of flooded basements. The storm total rainfall causing this minor flooding was one and sixty six hundredths of an inch, ending at 6:40 a.m. on April the first.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Mississippi, April 1 to 13, 20082 deaths · $200,000 · 1 event
- Flooding in Arkansas, April 1 to 6, 20081 death · $7.3 million · 2 events
- Flooding in Tennessee, April 1 to 13, 20081 death · $210,000 · 2 events
- Flooding in Arkansas, April 1 to 30, 2008$1.6 million · 8 events
- High Wind in Texas, April 1, 20083 injured · $135,000 · 63 kt wind · 15 events
- Flooding in Arkansas, April 1 to 24, 2008$100,000 · 2 events
- Strong Wind in Vermont, April 1 to 2, 2008$50,000 · 16 events
- Strong Wind in New York, April 1 to 2, 2008$30,000 · 9 events
- Drought in Alabama, April 1 to 30, 200830 events
- Flood in Illinois, April 1 to 24, 2008$30,000 · 1 event
- Heavy Snow in Minnesota, April 1, 200822 events
- Flood in Arkansas, April 1 to 30, 2008$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95172.